Nebraska, 2007Cold in Nebraska, January 30, 2007
January 30, 2007 · NWS OAX · 7 events in 7 counties and zones
Arctic air plunged into eastern Nebraska and western Iowa on north winds of 15 to 25 mph. As temperatures fell to zero to 5 below during the early morning hours of January 30, 2007, wind chill readings fell to 20 below to 25 below over sections of northeast Nebraska and west central Iowa.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Arctic air plunged into eastern Nebraska and western Iowa on north winds of 15 to 25 mph. As temperatures fell to zero to 5 below during the early morning hours of January 30, 2007, wind chill readings fell to 20 below to 25 below over sections of northeast Nebraska and west central Iowa.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jan 29, 7:57 PM CST, 6 hours 3 minutes earlier.
Area forecast discussion, Jan 29, 7:57 PM CST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
757 PM CST MON JAN 29 2007
.UPDATE...
UPDATED GRIDS/FORECASTS TO INCLUDE WIND CHILL ADVISORY FAR NORTH
LATE TONGIHT.
&&
.DISCUSSION...
BASED ON OVERNIGHT LOWS EXPECTED AND SUSTAINED WINDS OF 10 TO 15
MPH...DECIDED TO ISSUE A WIND CHILL ADVISORY FAR NRN COUNTIES
FROM 10Z-14Z WHEN VALUES AROUND 20 BELOW OR A BIT COLDER ARE
REACHED. ALSO ADJUSTED SKY/GRIDS TO ACCOUNT FOR LACK OF
CLOUDS/FLURRIES THIS EVENING. WITH ANOTHER BAND OF CLOUDS AND
ISOLD FLURRIES DROPPING SWD ACROSS ERN SD LEFT IN FLURRIES AFTER
MIDNIGHT NERN ZONES.
CHERMOK
&&
.PREV DISCUSSION... /ISSUED 234 PM CST MON JAN 29 2007/
SHORT TERM...TONIGHT THROUGH THURSDAY. ARCTIC AIR MASS PENETRATES
SOUTHWARD INTO THE PLAINS TONIGHT...WITH MEAN TROF SITUATED OVER THE
EASTERN CONUS. SOME WEAK LIFT DEPICTED THIS EVENING OVER THE EASTERN
DAKOTAS AS VORT ENERGY SLIPS BY WITHIN NORTHERN STREAM FLOW. OVERALL
THOUGH...QVEC SUGGEST LIFT WILL SHIFT FARTHER FROM THE CWA OVERNIGHT
AS MID LEVEL CAA SUBDUES ANY ASCENT FROM DPVA. CANNOT RULE OUT
OCCASIONAL FLURRIES THOUGH. ON TUESDAY MODELS PUSH ANOTHER VORT LOBE
ACROSS THE CWA. NIL DEEP MOISTURE/LIFT THOUGH SUGGEST DRY CONDITIONS
CONTINUING. MEANWHILE...LATE AFTERNOON WARM FRONT PUSHES EASTWARD
THROUGH THE DAKOTAS A SURFACE HIGH PRESSURE CENTER MIGRATES SOUTH
THROUGH THE CENTRAL PLAINS. PROBABLY NOT ENOUGH OF AN INFLUENCE
LOCALLY TO AFFECT HIGHS TUESDAY THOUGH. WEAK CLIPPER TYPE LOW BEGINS
TO ORGANIZE BY 12Z WEDNESDAY...AND SLOWLY SLIPS INTO THE UPPER
MIDWEST LATE IN THE DAY. THIS ALLOWS SURFACE WINDS TO SWING FROM NW
TO SW...WHILE LIFTING LLVL MOISTURE NORTHWARD INTO THE REGION. LARGE
SCALE LIFT INCREASE THROUGH THE DAY AND EVENTUALLY PHASES WITH THE
LLVL MOISTURE BY AFTERNOON...MAINLY SOUTH. THEREFORE SEEMS REASONABLE
TO FOCUS SMALL POPS MAINLY OVER SOUTHERN CWA. BY WEDNESDAY NIGHT WEAK
CAA ENVELOPS THE PLAINS WHILE LIFT SHIFTS AWAY FROM THE CWA. BROAD
UPPER TROF REMAINS SITUATES OVER THE CENTRAL CONUS THURSDAY. EXCEPT
FOR MOISTURE...SIMILAR SITUATION TO WEDNESDAY DEVELOPS AND SURFACE
WINDS AGAIN SWING TO THE SW/W BY AFTERNOON WHILE NEXT CLIPPER LOW
TREKS SOUTHEAST. NO PRECIP ANTICIPATED THOUGH DURING THAT TIME
FRAME.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY. COLD AIR STILL EXPECTED
TO DOMINATE THE FORECAST IN THE EXTENDED PERIOD. SERIES OF WAVES WILL
BRING SURGES OF ARCTIC AIR OUT OF CANADA ON STRONG NORTHWEST WINDS
DURING THE PERIOD. RIGHT NOW COLDEST AIR INDICATED FOR FRIDAY BY ALL
THE EXTENDED MODELS FOLLOWED BY AN EASTWARD SHIFT OF THE MEAN TROF
OVER THE WEEKEND INTO EARLY NEXT WEEK AS UPPER RIDGE OFF THE WEST
COAST BREAKS DOWN AND BEGINS TO PUSH INLAND. GFS A BIT MORE
PROGRESSIVE WITH ITS RIDGE POSITION THAN THE ECMWF ON DAY 7 RESULTING
IN WARMER TEMPERATURES FOR MONDAY. FOR NOW HAVE STAYED WITH
CONSISTENCY AND CONTINUED TO TREND BELOW GUIDANCE ON TEMPERATURES.
ENSEMBLE MEAN BEYOND DAY 7 STILL MAINTAINS ITS SOLUTION OF A
WEAKENING POLAR VORTEX OVER EASTERN CANADA AND A PROGRESSIVE AND
FLATTER RIDGE IN THE WEST...SO TREND TOWARD MODERATING TEMPERATURES
SOMETIME NEXT WEEK WITH QUESTION BEING EARLY OR MID WEEK TIME FRAME.
&&
OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY FROM 4 AM TO 8 AM CST TUESDAY FOR
NEZ011-012- 015-018.
IA...WIND CHILL ADVISORY FROM 4 AM TO 8 AM CST TUESDAY FOR IAZ043.
&&
DEE/FOBERT
Hazardous weather outlook, Jan 29, 7:49 PM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
749 PM CST MON JAN 29 2007
IAZ055-056-069-079-080-090-091-NEZ016-017-030>034-042>045-050>053-
065>068-078-301600-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
ANTELOPE-PIERCE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-
DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-
CASS-OTOE-SALINE-
749 PM CST MON JAN 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND TUESDAY
WIND CHILLS OF 9 BELOW TO 19 BELOW ZERO ARE EXPECTED FROM LATE
TONIGHT INTO TUESDAY MID MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
ANOTHER ARCTIC COLD FRONT WILL PUSH INTO THE OUTLOOK AREA BY THIS
WEEKEND. AFTERNOON HIGHS WILL STRUGGLE TO REACH THE SINGLE DIGITS
DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.
NEZ088>093-301600-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
749 PM CST MON JAN 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA.
.DAY ONE...TONIGHT AND TUESDAY
WIND CHILL VALUES WILL DROP TO 5 BELOW TO 15 BELOW ZERO LATE
TONIGHT INTO MID TUESDAY MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE OUTLOOK AREA
WEDNESDAY.
ANOTHER ARCTIC COLD FRONT WILL PUSH INTO THE OUTLOOK AREA BY THIS
WEEKEND. AFTERNOON HIGHS WILL STRUGGLE TO REACH THE SINGLE DIGITS
DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.
IAZ043-NEZ011-012-015-018-301600-
MONONA-KNOX-CEDAR-THURSTON-WAYNE-
749 PM CST MON JAN 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA AND NORTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND TUESDAY
WIND CHILL VALUES OF 15 BELOW TO 23 BELOW ZERO ARE EXPECTED FROM
LATE TONIGHT INTO MID TUESDAY MORNING. A WIND CHILL ADVISORY HAS
BEEN ISSUED FOR THE AREA FROM 4 AM UNTIL 8 AM.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
ANOTHER ARCTIC COLD FRONT WILL PUSH INTO THE OUTLOOK AREA BY THIS
WEEKEND. AFTERNOON HIGHS WILL STRUGGLE TO REACH THE SINGLE DIGITS
DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT TO TUESDAY.
CHERMOK
Cold/Wind Chill, Knox
- When
- January 30, 2:00 AM CST to 9:00 AM CST
- Where
- Knox forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
North winds of 15 to 25 mph and temperatures that dropped a little below zero created wind chill readings that fell into the 20 below to 25 below zero range. These cold wind chill values were observed across the area from around 2 am until 9 am before moderating slightly.
Cold/Wind Chill, Cedar
- When
- January 30, 2:00 AM CST to 9:00 AM CST
- Where
- Cedar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
North winds of 15 to 25 mph and temperatures that dropped a little below zero created wind chill readings that fell into the 20 below to 25 below zero range. These cold wind chill values were observed across the area from around 2 am until 9 am before moderating slightly.
Cold/Wind Chill, Pierce
- When
- January 30, 3:00 AM CST to 10:00 AM CST
- Where
- Pierce forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
North winds of 15 to 25 mph and temperatures that dropped a little below zero created wind chill readings that fell to around 20 below.|These cold wind chill values were observed across the area from around 3 am until 10 am before moderating slightly.
Cold/Wind Chill, Wayne
- When
- January 30, 3:00 AM CST to 10:00 AM CST
- Where
- Wayne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
North winds of 15 to 25 mph and temperatures that dropped a little below zero created wind chill readings that fell to around 20 below.|These cold wind chill values were observed across the area from around 3 am until 10 am before moderating slightly.
Cold/Wind Chill, Thurston
- When
- January 30, 3:00 AM CST to 10:00 AM CST
- Where
- Thurston forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
North winds of 15 to 25 mph and temperatures that dropped a little below zero created wind chill readings that fell to around 20 below.|These cold wind chill values were observed across the area from around 3 am until 10 am before moderating slightly.
Cold/Wind Chill, Cuming
- When
- January 30, 4:00 AM CST to 9:00 AM CST
- Where
- Cuming forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
North winds of 15 to 25 mph and temperatures that dropped a little below zero created wind chill readings that fell to around 20 below.|These cold wind chill values were observed across the area from around 4 am until 9 am before moderating slightly.
Cold/Wind Chill, Burt
- When
- January 30, 4:00 AM CST to 9:00 AM CST
- Where
- Burt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
North winds of 15 to 25 mph and temperatures that dropped a little below zero created wind chill readings that fell to around 20 below.|These cold wind chill values were observed across the area from around 4 am until 9 am before moderating slightly.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Ohio, January 30 to 31, 2007$525,000 · 5 events
- Lake-Effect Snow in Pennsylvania, January 30 to 31, 2007$475,000 · 3 events
- Winter Storm and Heavy Snow in Colorado, January 30 to 31, 200711 events
- Frost and Freeze and Cold in Florida, January 30, 20074 events
- Winter Weather in Colorado, January 30 to 31, 20073 events
- Winter Weather in Maryland, January 30 to 31, 20072 events
- Cold in Iowa, January 30, 20071 event
- Winter Storm in West Virginia, January 30 to 31, 20071 event
- Waterspout in South Atlantic Coastal Waters, January 30, 20071 event
- Winter Weather in Utah, January 30 to 31, 20071 event
- Heavy Snow in Montana, January 30 to 31, 20071 event
- Wildfire in Hawaii, January 30 to 31, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6816, 6817, 6818, 6819, 6820, 6821, 6822.